PDA

View Full Version : plaquenil side effects?



Razzleberry
06-17-2006, 07:28 AM
HI, I'm newly diagnosed and just started on plaquenil along with prednisone. Yesterday was the first day of plaquenil and I had such a terrible headache all day and my stomach was upset and I know this sounds stupid but my teeth hurt :-). How long does it take to get used to this medicine and should I be watching for any other weird side effects? Is it easier on you to take in the AM or PM or divide the dose in half and take half in the AM and half in the PM. My doc said I could do that if I wanted but yesterday and now today I took both pills together in the AM. Just looking for some answers ...oh I took a sleeping pill last night because the prednisone won't let me sleep and had my first good night's sleep in a while. It helps alot!
Sharon

Sheryl
06-17-2006, 07:54 AM
I always take the plaquenil half in the am half pm, with meals. Are you going to be on the prednisone long term, or tapering off? I found that caused me way more side effects than the plaquenil. I think the sleeping pills could cause the headache too... sorry that's not too much help. I don't seem to have many side effects with plaquenil alone.

ButterflyRN
06-17-2006, 08:10 AM
I'm on both prednisone and plaquinel. I take both of my pills at lunch time with my meal along with my prednisone. I do not have any side effects but plaquinel and prednisone are hard on your stomach so make sure you take both with meals. Sorry I don't have symptoms that you can relate too but hope you have better luck soon.

Razzleberry
06-19-2006, 06:26 AM
HI, OK now I have another strange side effect I'm assuming from the plaquenil. My fingertips get all funny like they've been in water too long ...you know ....all wrinkled and prune-y. They do this in the evening and feel funny too. Anybody have any idea what I'm talking about?? And anybody know how to make that go away?? In the mornings they're back to normal again but it's happened for the last 2 nights. It's no big deal but strange and feels funny.
Thanks :-)

Ariel
06-19-2006, 06:39 AM
HI, OK now I have another strange side effect I'm assuming from the plaquenil. My fingertips get all funny like they've been in water too long ...you know ....all wrinkled and prune-y. They do this in the evening and feel funny too. Anybody have any idea what I'm talking about?? And anybody know how to make that go away?? In the mornings they're back to normal again but it's happened for the last 2 nights. It's no big deal but strange and feels funny.
Thanks :-)

Mine are like that almost all the time now. My hands can be swollen and full of fluid and they are still like that. It seems to get more pronounced as the day wears on.

I don't get it. Never considered it as a side effect of the plaq but you may be onto something there.

Razzleberry
06-19-2006, 07:49 AM
I'm pretty sure the waterlogged fingertips is from the plaquenil ...it started when I started taking the plaquenil. It's not a big deal ...just annoying and a tad strange me thinks :-)

Sheryl
06-19-2006, 08:51 AM
Oh Goody - something new to look forward to! <g>
I seem to be suddenly loosing my hair - I clogged the shower drain this morning there was so much.

Is this from Plaq. or just a lupus symptom?!?

Razzleberry
06-19-2006, 09:56 AM
Don't know about the hair ...all mine seems to still be attached as it should be :D

atedj
06-20-2006, 09:12 PM
About your teeth hurting, I had the same thing happen! They were so sensitive I couldn't eat or drink anything that wasn't room temperature. And it happened right after starting the plaq. My doctor prescribed Saligen for me because it seemed that I had a secondary autoimmune disease: Sjorgen's Symdrome (the body attacks its own moisture producing glands). I guess the Plaquinel just aggrivated the symptoms. Since my mouth was so dry (and I felt like no matter how much I drank, it was STILL dry) I guess my teeth and gums hurt from the lack of saliva. Also, my eyes were so dry that I would wake up at night not being able to open them. I had to get on prescription eye drops for that.
Anyway, just a thought to ask your rheumy if he thinks you should be treated for Sjorgen's as well.

Razzleberry
06-21-2006, 05:43 AM
Well now that's interesting ...just what I really need ...something else wrong with me :-) My teeth seem to be ok now ...my waterlogged fingers still come and go ...and yesterday was a very bad day overall. I just felt awful all day long. Today tho I'm feeling ok and I'm hoping I stay that way:-) This sure is an interesting trip on this Lupus train!!
Sharon

buddhabelly
07-06-2006, 07:07 PM
Hey Sheryl! I've been losing my hair before I was diagnosed with Lupus. So, my hairloss must be due to the lupus. I asked my rheumie and he said hairloss is a symptom of lupus. My hair's been getting thin. But ever since I've started on Nioxin shampoo and conditioner, less hair has been found in the shower drain. And I've been noticing little hairs growing in. :D
I had a really bad reaction to Plaquenil :( First of all it made me constipated. I had stomach problems when I was on it. Plaquenil also caused a bad reaction to my skin. I had a bright red rash ALL OVER MY BODY! :cry: It looked like I had sunburn! Also, it itched so bad. I drenched myself with Calamine lotion. The itching kept me up all nite. I was so miserable. :cry: My rheumie told me to stop taking the plaquenil. Eventually, the rash went away. That was my reaction to plaquenil. I guess everybody has different side effects to it. :idea:

Annie
07-06-2006, 09:15 PM
When I first found our I had lupus the doc asked me if I lost much hair. Which I always did. I would easily fill up the shower drain every morning. He said that was one of the symptoms of Lupus. Then he started looking through my hair and asked how I ever noticed any hair loss cause I had soooo much hair. LOL

browneyedgirl53
07-23-2006, 11:49 PM
Hi,

I've been on Plaquenil for almost 4 years, I developed narrow angle glaucoma and had have eye surgery. I was immediately taken off it - but am back on it now.
I have had the same symptoms you decribe, it sucks!!

Hope you're feeling better soon. Take Care
Browneyedgir.

Tiffery
08-01-2006, 03:35 PM
Sounds like I have a lot to look forward to. My ruhmie put me on plaqunil today. I'll let you all know how it works for me.
Tiffery

beanie
08-13-2006, 04:02 PM
I have been on plaqunil for 3 months and I'm just starting to get dizzy from it and stomach hurting and loose stools has any one had this. :
Beanie

buddhabelly
08-13-2006, 04:07 PM
I was on plaquenil for only a short time. It made me very constipated and gave me a bad rash all over my body. The rash was oh so itchy. I took benadryl to help with the itching. My rheumy had never seen a rash as bad as mine, he thought it might have been vasculitis of some sort. But as soon as I got off the plaquenil, and an increase to my prednisone dosage, the rash eventually went away.

Razzleberry
08-14-2006, 06:48 AM
Well now I've been on the plaquenil for about 2 months and I'm noticing more and more hair falling out when I blow dry. I assume it's the plaquenil causing it and I wonder just how much will come out?? It's not like chemo is it?...where you go bald??? I'm assuming (hoping) it's just more fallout than normal, right???

Oh and my waterlogged fingertips seem to be improving ...and I'm finally feeling so much better!! All that's left of the myriad of Lupus symptoms is the fatique and I'm working on that. I started gentle yoga last week and have high hopes for that :!:

I wish everyone a good day :D

Sharon